Groups, Geometry, and Dynamics
Full-Text PDF (207 KB) | Metadata | Table of Contents | GGD summary
Published online: 2009-12-23
Anosov diffeomorphisms on infra-nilmanifolds modeled on a free 2-step nilpotent Lie groupKarel Dekimpe and Kelly Verheyen (1) K.U.Leuven Campus Kortrijk, Belgium
(2) K.U.Leuven Campus Kortrijk, Belgium
In this article we study the existence question of Anosov diffeomorphisms on an infra-nilmanifold. After establishing a general existence criterion in terms of the associated holonomy representation, we concentrate on infra-nilmanifolds for which the covering Lie group is a free nilpotent Lie group. In turns out that in this case the criterion obtained before can be reduced drastically. Finally, we completely solve the existence question in case the covering Lie group is free 2-step nilpotent and the holonomy group is abelian.
Keywords: Anosov diffeomorphism, infra-nilmanifold, nilpotent Lie group, almost Bieberbach group
Dekimpe Karel, Verheyen Kelly: Anosov diffeomorphisms on infra-nilmanifolds modeled on a free 2-step nilpotent Lie group. Groups Geom. Dyn. 3 (2009), 555-578. doi: 10.4171/GGD/70